MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT PTCA RX SCORING BALLOON CATHETER; CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT PTCA RX SCORING BALLOON CATHETER; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3015
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2/a4/a5: the patient''s dob, weight, ethnicity, and race are unknown.This information was not available from the facility.Block g2: foreign- colombia.Block h3: the angiosculpt device was not returned, thus no returned product investigation was performed.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used in a coronary procedure.During inflation at 6 atm, the balloon ruptured.The procedure was completed with a new angiosculpt device.No patient injury reported.This product problem is being submitted conservatively because the balloon ruptured below rbp.
 
Additional Manufacturer Narrative
Block b5: initial mdr stated that it was being reported conservatively.However, based on the device evaluation, there is a potential for harm due to the semi balloon radial tear.Block d1: the brand name was updated from angiosculpt rx ptca to angiosculpt ptca rx scoring balloon catheter to match the product label.Block h3: the angiosculpt device was returned for evaluation.Visual inspection found a lacerated exit port.During functional testing, using an indeflator filled with green color dye water, the device was pressurized to less than 2 atm, and was unable to hold pressure.Upon microscopic inspection, a semi balloon radial tear and longitudinal tear was observed.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
Based on the device evaluation, a semi balloon radial tear was observed.This product problem is being reported due to the semi balloon radial tear; potential for harm.

Brand Name
ANGIOSCULPT PTCA RX SCORING BALLOON CATHETER
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
719377-8986
MDR Report Key17605213
Report Number3005462046-2023-00027
Device Sequence Number6138968
Product Code NWX
UDI-Device Identifier00813132021214
UDI-Public(01)00813132021214(17)260221(10)G23020027
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model Number2200-3015
Device Catalogue Number2200-3015
Device Lot NumberG23020027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient Age62 YR
Patient SexMale